Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 10, 2018, 2:29 AM MST for 6 counties in Arizona. It took effect at May 11, 2018, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 2:29 AM MST (09:29 UTC)
- In effect from
- May 11, 2018, 10:00 AM MST
- Expired
- May 11, 2018, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5381 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS85 KTWC 100929 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Thu May 10 2018 AZZ150>153-110000- /O.UPG.KTWC.FW.A.0014.180511T1900Z-180512T0300Z/ /O.NEW.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/ /O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 229 AM MST Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Friday. The Fire Weather Watch for Friday is no longer in effect, but a Fire Weather Watch is still in effect for Saturday afternoon through Saturday evening. * AFFECTED AREA...The Red Flag Warning Friday and the Fire Weather Watch Saturday are both for all of Southeast Arizona including Pima, Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning if from 10 AM MST Friday morning until 8 PM MST Friday evening. The Fire Weather Watch is from Noon MST Saturday afternoon until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph Friday. Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14 percent Friday...and 10 to 16 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for Southeast Arizona Friday, and the Fire Weather Watch Saturday. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
756 WWUS85 KTWC 101934 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1234 PM MST Thu May 10 2018 AZZ150>153-111230- /O.CON.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/ /O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 1234 PM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Friday. The Fire Weather Watch for Friday is no longer in effect, but a Fire Weather Watch is still in effect for Saturday afternoon through Saturday evening. * AFFECTED AREA...The Red Flag Warning Friday and the Fire Weather Watch Saturday are both for all of Southeast Arizona including Pima, Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning if from 10 AM MST Friday morning until 8 PM MST Friday evening. The Fire Weather Watch is from Noon MST Saturday afternoon until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph Friday. Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14 percent Friday...and 10 to 16 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for Southeast Arizona Friday, and the Fire Weather Watch Saturday. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
524 WWUS85 KTWC 110918 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 218 AM MST Fri May 11 2018 AZZ150>153-120300- /O.CON.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/ /O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 218 AM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM MST this evening. A Fire Weather Watch is still in effect for Saturday afternoon through Saturday evening. * AFFECTED AREA...The Red Flag Warning today and the Fire Weather Watch Saturday are both for all of Southeast Arizona including Pima, Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning is from 10 AM MST this morning until 8 PM MST this evening. The Fire Weather Watch is from Noon MST Saturday afternoon until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph today. Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14 percent today...and 10 to 17 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for Southeast Arizona today, and the Fire Weather Watch Saturday. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
735 WWUS85 KTWC 112117 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 217 PM MST Fri May 11 2018 AZZ150>153-121200- /O.UPG.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/ /O.NEW.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/ /O.CON.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 217 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR MOST OF FIRE WEATHER ZONE 150 AND ALL OF ZONES 151, 152 AND 153... The National Weather Service in Tucson has continued today's Red Flag Warning until 8 PM MST this evening. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The Red Flag Warning today is for all of Southeast Arizona and the Red Flag Warning Saturday is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning today is until 8 PM MST this evening. The Red Flag Warning Saturday is from 11 AM MST Saturday morning until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 45 mph today. Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14 percent today...and 10 to 17 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
302 WWUS85 KTWC 120311 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 811 PM MST Fri May 11 2018 AZZ150>153-121215- /O.EXP.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/ /O.CON.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 811 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153... A Red Flag Warning remains in effect from 11 AM to 8 PM MST Saturday. * AFFECTED AREA...The Red Flag Warning Saturday is for most of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal counties. * TIMING...The Red Flag Warning Saturday is from 11 AM MST Saturday morning until 8 PM MST Saturday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17 percent Saturday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 9, 9:45 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, May 9, 9:45 PM MST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 945 PM MST Wed May 9 2018 .SYNOPSIS...High pressure will continue to bring dry conditions with above average heat the rest of the week. Gusty winds Friday into the weekend as a low pressure system digs into the region mainly north of our area, with temperatures falling back closer to normals for mid May. && .DISCUSSION...Clear skies across southeast Arizona at this time except for a few thin cirriform clouds mostly across the White Mountains. Expect clear skies of just a few thin cirriform clouds the rest of tonight. Surface winds will be variable in direction mostly less than 10 mph. There are no updates necessary at this time. Please refer to the additional sections for further detail. && .AVIATION...Valid through 11/06Z. Clear skies to perhaps scattered clouds above 20k ft AGL. Surface wind Thursday afternoon swly 10-20 kts with gusts to 30 kts. Surface wind variable in direction less than 10 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Significant very hot and dry (single digit minimum RHs and very poor overnight recoveries) weather is expected through Thursday with 20-foot winds 10-15 mph and gusts around 20-25 mph. A low pressure system will then bring breezy to windy conditions Friday and Saturday. Widespread critical fire weather conditions are expected Friday and Saturday, with 20-foot winds of 20-30 mph and gusts up to 40 mph during the afternoon hours. With that in mind, a Fire Weather Watch remains in effect for Friday and Saturday. While not as strong, winds Sunday into next week look to be a bit stronger than average each afternoon with decent west to southwest general winds aloft. Temperature and humidity levels will be closer to normal for mid May. However, brief critical fire weather conditions may be possible in the higher elevations Sunday afternoon. && .PREV DISCUSSION /216 PM MST/...We are now up to four days of 100 or greater temps in Tucson this year as we crossed 100 degrees at 1:38 pm this afternoon. It's a pretty sure bet we will have another 100+ day Thursday before it begins to cool off back to more seasonal values this weekend. This cooling is the result of a storm system currently dropping into the Pacific NW which will then continue dropping south through Friday. Due to the storms trajectory it will be dry for southern Arizona, however it will provide a couple of rather windy days Friday and Saturday to go along with the gradually cooling temperatures. Winds of 15-25 mph will be common both days with gusts around 40 mph. This will result in fire weather concerns Friday into the weekend. By Sunday the storm will have weakened quite a bit over Nevada with somewhat breezy conditions remaining across the area. Monday onward our area will generally remain under a slightly enhanced southwest flow aloft which will add to the typical afternoon late spring breezes with temperatures hovering near to or slightly warmer than average for mid May. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for AZZ150>153. Fire Weather Watch from Saturday afternoon through Saturday evening for AZZ150>153. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:05 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 41 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.